Are there any other drugs other than Phenethylamine class for ADHD?

default
Posted on Fri, 19 Jun 2015 in Mental Health
Question: Hello,

Is there any other drug other than phenethylamine class that I can use for my attention deficit disorder and improve wakefulness? In our country, we have the class banned for abuse issue.
doctor
Answered by Dr. Chintan Solanki 35 minutes later
Brief Answer:
Atomoxetine form NRI group is an alternative

Detailed Answer:
Hello,

Thanks for writing to us.

Atomoxetine/bupopion from NRI group is also used for ADHD and I use it very frequently. And for wakefulness armodafinil or modafinil can be used. Clonidine,venlafaxine and guanfacine can also be used for ADHD.

You can discuss about these drugs with your doctor and start the same according to your need.

Hope I have answered your query, I will be happy to help further.

Regards,
Dr.Chintan Solanki.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Chintan Solanki 4 hours later
modafinil drugs are also not imported. does bupropion work as a stimulant?
doctor
Answered by Dr. Chintan Solanki 3 hours later
Brief Answer:
Bupropion can work like stimulant

Detailed Answer:
Hello,

Thanks for follow up.

Bupropion, a type of antidepressant that also acts as a stimulant. It is a norepinephrine and dopamine reuptake inhibitor. It blocks transporters for chemicals norepinephrine and dopamine, increasing amounts of both chemicals in the brain.
There are many case reports and clinical experience that it acts as stimulant. At present used as second line treatment for Adult ADHD.

Hope this answers your question.

Feel free to discuss further.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chintan Solanki 31 hours later
Hello,

I am taking escitalopram 10mg for last 5 weeks. I feel some stiff muscles sometimes like when I yawn. Is there anything I should be worried?

I really feel well on escitalopram, so I wish to continue, although that side effect is worrying me.
doctor
Answered by Dr. Chintan Solanki 2 hours later
Brief Answer:
it is side effect, if not go away stop the drug

Detailed Answer:
Hi,

Thanks for follow up.

Muscle contractions, muscle cramp, muscle spasms, muscle stiffness, muscle tightness all are side effects of SSRI including escitalopram. It occurs in 0.1 to 1% of patients.Jaw stiffness is due to the same. Due to stiffness when you yawn stiffening can be felt more. This side effect goes away in many patients with time and jaw stretching exercise. Take plenty of water, with deep breathing stretch your jaw and relax for 5 minutes 8-10 times a day. If you do not feel relief in a week and for you this side effect is very much uncomfortable ask your doctor to change the medicine.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Clonidine

doctor1 MD

For the past several days I have fluttery feeling, pulsing? feeling on left side of my head high close to the crown. Happens every 1/2 hour or so...

doctor1 MD

My health care provider has prescribed clonidine 0.1 mg bid, and i'm already taking norvasc and cozaar. I have been taking it for two days. I have...

doctor1 MD

GOOD MORNING SIR..! I am a general physician from kakinada A.P, and amcould you please tell me if the mentioned molecule would be of any use to me...

doctor1 MD

hi i had these semptoms on 12/01/10
lightheadedness dizzyness throwing up 6 x with several spots of blood in it each time hand shackes the feeling...

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

I realized today after feeling like I was losing my mind and having a nervous breakdown for several days, that I haven't been taking my...

doctor1 MD

I am taking Amlodipine 5 MG, Clonidine 0.1 MG, Lisinop/HCTZ 20-25 M, and Bystolic 10 MG. I have ran out of my Bystolic and will get them tomorrow....

Get personalised answers from verified doctor in minutes across 80+ specialties

161 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2